MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Catalog Number DSF1865
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, the patient underwent endovascular treatment using a gore® dryseal flex introducer sheath (dsf) as an accessory in the procedure.It was noted that a gore representative was not present at the case as it was not a gore case.However, the information was reported to the gore representative on june 20, 2023, by a penumbra representative who was present in the case.It was reported that a penumbra lightning flash device was being used in conjunction with the 18fr.Dsf.There were no issues reported during advancement, use, or withdrawal of the non-gore device.After the procedure was completed, the 18fr.Dsf was being removed from the patient when it was reportedly observed that the dsf radiopaque marker band had broken away from the sheath at the patient's access site.No tortuosity was reported to have contributed to the event and the cause of the marker band break was unknown.The radiopaque marker band was left in the patient.There was no reported clinical sequalae at the close of the procedure.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
A.2.Age at the time of event/date of birth: asked but unavailable.A.3.Gender: asked but unavailable.A.4.Patient weight: asked but unavailable.B.7.Other relevant history, including preexisting medical conditions: asked but unavailable.D.10.Concomitant medical products and therapy dates: asked but unavailable.H.6.Type of investigation: code b15 - images were provided, and an imaging evaluation will be performed.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
D.9.Device returned to manufacturer and date of device return added.H.6.Investigation findings for analysis of production records: code c19 - the review of the manufacturing paperwork verified that the lots involved in this event met all pre-release specifications.H.6.Investigation conclusions: code d16 remains unchanged, h.6.Investigation findings for analysis of production records: code c21 updated to code c19.
 
Additional Manufacturer Narrative
H.6.Investigation findings for testing of actual/suspected device: code c19 - it was observed that approximately 1cm of the sheath leading end was damaged, approximately 30cm of sheath id coil had unspooled, and the marker band was not present.The root cause of the marker band separation could not be determined with the available information.H.6.Health effect - clinical code: code e2403 updated to code e2008.H.6.Type of investigation: code b15 removed.H.6.Investigation findings for code b15: code c21 removed.H.6.Investigation findings for testing of actual/suspected device: code c21 updated to code c19.H.6.Investigation conclusions: code d16 updated to code d15.

Brand Name
GORE® DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17746674
Report Number3007284313-2023-02758
Device Sequence Number5654073
Product Code DYB
UDI-Device Identifier00733132628346
UDI-Public00733132628346
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2025
Device Catalogue NumberDSF1865
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer09/27/2023
02/28/2024
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date10/27/2023
03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown